MAUDE Adverse Event Report: BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD SHARPS DISPOSAL; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL, MEDICATION DELIVERY SOLUTIONS BD SHARPS DISPOSAL; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305487
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd sharps disposal was damaged.The following information was received by the initial reporter in japanese with the verbatim: the customer reported that the lid was broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: one sample of mat# 305487 received, and issue verified.Sample photos send to manufacturer for further investigation and response received.According to the device history record review, during the manufacturing process no issues were reported for damaged or broken lids for the lot number reported under this complaint.A review of the ncmr¿s was performed; the results exhibit no issue reported for the same part number and issue throughout the last twelve months.Investigation: based on this investigation, with picture provided as evidence it can be seen that the lid is cracked/damaged, additionally, with lot number provided, we are able to confirm that this product was manufactured by flex on february 23, 2023.According with this investigation, it was noticed that this issue arose from a product sold in japan and all the shipping and transportation process for asia pacific products indicates that flex is in charge of manufacturing, packaging and loading of the product, while bd is in control of transportation, transshipment, distribution and final delivery.For this reason, it can be concluded that products sold out of usa goes through different distribution stages where this kind of issue may be generated due to handling carried out during the transportation and those activities are out of flex¿s reach.Considering that failure mode is related to broken parts, the mold was verified to rule out that the issue could be generated by a damaged on the mold, the assessment confirms that mold was free of damages.Based on that assessment, it can be confirmed that the issue could be generated by several variables like hit, incorrect handling, incorrect storage or non-suitable packaging during partial sells.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, two additional complaints were received through the last twelve months for the same part number and issue.These previous complaints were closed as incomplete since there was not enough information to determine the root cause.As per the sample being received, an investigation was performed, and a root cause could be determined as potential root cause: product damaged during the transshipped process made by bd¿s second provider.Non-controlled method to ship partial boxes to end user.Product damaged during the shipment or distribution.Incorrect repackaging at the time to perform partial sales.Conclusion: based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process because there was not enough information like method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility.The controls were verified within the manufacturing process and confirmed as capable to detect broken or damaged lids.If additional information that helps to find the root cause can be provided, then a new complaint record will be open to initiate a new investigation path.All the complaint information was captured also for tracking and trending purposes.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SHARPS DISPOSAL
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL, MEDICATION DELIVERY SOLUTIONS
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL, MEDICATION DELIVERY SOLUTIONS
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17806819
Report Number2243072-2023-01707
Device Sequence Number7183920
Product Code FMI
UDI-Device Identifier00382903054879
UDI-Public(01)00382903054879
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305487
Device Lot Number3053973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown